Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 24, 2012Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 24, 2012, 6:04 PM EDT for Fannin County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2012, 6:04 PM EDT (22:04 UTC)
Expired
Aug 24, 2012, 6:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Fannin County, GA

The radar

The Northeast Alabama radar (KHTX), 151 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS82 KFFC 242204
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI AUG 24 2012

GAZ006-242230-
604 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FANNIN COUNTY UNTIL
630 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGDON...MOVING SOUTHWEST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FANNIN COUNTY...INCLUDING AREAS AROUND HIGDON AND COLWELL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3487 8437 3485 8442 3485 8447 3493 8451
      3493 8440
TIME...MOT...LOC 2204Z 065DEG 8KT 3489 8442

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:08 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 24, 3:08 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT FRI AUG 24 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SOME SCATTERED SHOWERS WITH ISOLATED
THUNDERSTORMS ACROSS NORTH AND CENTRAL GA THIS AFTERNOON. THESE
SHOWERS SHOULD CONTINUE THROUGH THIS EVENING AND DISSIPATE SHORTLY
AFTER SUNSET. THE CURRENT MODELS SHOW THE HIGH PRESSURE RIDGE
BUILDING DOWN THE EASTERN SEABOARD KEEPING GA IN A SEMI DRY SLOT
THROUGH THE WEEKEND. WITH THE UPPER LEVEL LOW...NOW OVER THE
CAROLINAS MOVING NE...IT ALSO PUTS GA IN DRYING NWLY UPPER LEVEL
FLOW FOR THE WEEKEND. THIS WILL ALSO HELP TO KEEP PRECIPITATION AT A
MINIMUM. THE RIDGE DOES DO A GOOD JOB NOT ALLOWING THE FRONTAL
BOUNDARY...NOW JUST EAST OF THE ROCKY MOUNTAINS...FROM MOVING TO FAR
EAST THROUGH SUNDAY. THE FRONT MAKES IT AS FAR AS THE MID TO UPPER
MS RIVER VALLEY BEFORE SLOWING ITS EASTERLY PROGRESSION. THERE IS
STILL THE ISSUE OF SOME UPSLOPE FLOW ACROSS THE NORTH GA MOUNTAINS
CREATING SOME ISOLATED SHOWERS SAT/SUN AFTERNOON BUT THAT SHOULD BE
ABOUT IT. PUT IN 20 POPS ACROSS THE NE GA MOUNTAINS SAT BUT WILL
KEEP AND EYE OUT FOR SUN. TEMPS SHOULD REMAIN NEAR SEASONAL NORMS
WITH LOWS IN THE MID TO UPPER 60S AND HIGHS IN THE 80S TO NEAR 90.

01

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONG TERM FORECAST STILL DOMINATED BY THE TRACK OF TS ISSAC. 12Z
GFS TRACK HAS SHIFTED SLIGHTLY TO THE EAST AND IS SLIGHTLY FASTER
THAN THE PREVIOUS RUN. THE 00Z ECMWF DIFFERS FROM THE GFS AFTER 72
HOURS...PULLING ISSAC MORE TO THE WEST. HAVE STUCK CLOSELY WITH
THE NHC FORECAST TRACK...TENDING TOWARDS A BLEND OF THE EXTENDED
MODELS. BEYOND DAY 6...CHALLENGING FORECAST WITH THE GFS QUICKLY
LIFTING THE LOW OUT OVER THE CAROLINAS...AND THE EURO KEEPING A
SLOWER ISSAC OVER AL. AS A RESULT OF THE LARGE UNCERTAINTY...HAVE
TRIED TO KEEP AT LEAST GOOD CHANCE POPS IN THROUGH THE REMAINDER
OF THE SHORT TERM.

HAVE UPDATED WIND AND POPS THROUGH THE EXTENDED AS NEEDED BASED ON
NEW NHC TRACK AND NEIGHBORING OFFICES. BASED ON OFFICIAL
TRACK...DO HAVE 20-30 KT SUSTAINED WINDS IN THE FAR SW CWA
BEGINNING VERY EARLY WEDNESDAY MORNING...WITH WIND GUSTS TO 35-45
KTS THROUGH DAYBREAK WEDNESDAY. UNCERTAINTY ASSOCIATED WITH
INTENSITY AND LOCATION OF THE SYSTEM HAS RESULTED IN A CAP OF HIGHEST
WIND SPEEDS TO 25KTS OR LESS BEYOND WEDNESDAY. THIS WILL BE
UPDATED AS NHC EXTENDS THEIR FORECAST.

BIG CONCERN...IN ADDITION TO ISOLATED TORNADOES AND HIGH
WINDS...WILL BE FLOODING ASSOCIATED WITH HEAVIEST RAINFALL
AMOUNTS. BASED ON THE CURRENT FORECAST TRACK...WIDESPREAD AMOUNTS
OF 4 TO 8 INCHES CAN BE EXPECTED. AGAIN...DUE TO THE UNCERTAINTY
WITH THE TRACK FOR TUESDAY AND WEDNESDAY...HAVE KEPT RAINFALL
AMOUNTS GENERALLY IN THE 2-4 INCH RANGE IN OUR FORECAST.

PREVIOUS FORECAST DISCUSSION STILL GENERALLY APPLICABLE...AND HAVE
INCLUDED IT BELOW.

31

/ISSUED 535 AM EDT FRI AUG 24 2012/
MAIN FORECAST CONCERN CONTINUES TO BE POTENTIAL IMPACT FROM TS
ISAAC MAINLY FROM TUESDAY THROUGH THURSDAY. LATEST ECMWF SOLUTION
HAS COME INTO MUCH BETTER AGREEMENT WITH THE GFS IN THE
TIMING...INTENSITY...AND POSITIONING OF ISAAC. THE SOLUTIONS ARE
NEARLY IDENTICAL UP UNTIL PROJECTED LANDFALL TUESDAY EVENING NEAR
THE ALABAMA COASTLINE AND WESTERN FL PANHANDLE. THIS ALSO MATCHES
UP WELL WITH THE LATEST OFFICIAL TRACK FORECAST FROM NHC. WITH
SUCH A TRACK EXPOSING THE SYSTEM TO THE WARM GOM SEA SFC...THERE
MAY BE PLENTY OF FUEL AVAILABLE FOR INTENSIFICATION OF THE STORM
PRIOR TO LANDFALL AS IT IS CURRENTLY FORECAST TO STRENGTHEN TO
HURRICANE STATUS OVER THE GULF BY MONDAY. GUIDANCE SUGGESTS THE NW
TRACK SHOULD TURN MORE NORTHWARD AFTER LANDFALL AS IT STEERS
CLOCKWISE AROUND THE WESTERN ATLANTIC UPPER HIGH. THIS BRINGS THE
CENTER OF CIRCULATION NORTHWARD ACROSS ALABAMA INTO THE TN VALLEY.
WHILE THE STRONGEST INLAND WIND IMPACT MAY STAY WEST OF
GEORGIA...THE FORECAST AREA WOULD BE LOCATED IN THE RIGHT FRONT
QUADRANT OF THE STORM FOR MUCH OF THE PERIOD. SUCH A LOCATION
WOULD NOT ONLY ALLOW ASSOCIATED RAINBANDS TO BRING HEAVY TROPICAL
RAINFALL TO THE AREA BUT ALSO POSES THE THREAT FOR EMBEDDED
THUNDERSTORMS AND TORNADOES. THIS SYSTEM WILL CONTINUE TO BE
CLOSELY MONITORED AND FORECAST UPDATES WILL BE MADE WITH THE
LATEST GUIDANCE OR CHANGES IN PROJECTED TRACK AND INTENSITY.

ALL CONSIDERED HAVE INCLUDED MEDIUM TO HIGH END CHANCE POPS
MAINLY ACROSS SOUTHERN PORTIONS MONDAY INTO TUESDAY AND SHIFT THE
HIGHER POPS TOWARD THE WEST AND NORTH PORTIONS WEDNESDAY INTO
THURSDAY. IF GUIDANCE STAYS CONSISTENT...THEN WILL PROBABLY RAISE
POPS IN FUTURE UPDATES TO AT LEAST LIKELY. ALSO...WHILE CURRENT
QPF VALUES ARE AROUND 1 INCH MAINLY ACROSS THE WEST PORTION
TUESDAY NIGHT INTO WEDNESDAY...THERE IS THE POTENTIAL FOR HEAVIER
AMOUNTS AND ADJUSTMENTS WILL BE MADE IF NECESSARY.

FOR TEMPS...GENERALLY STUCK NEAR MEX GUIDANCE BUT RAISED MIN TEMPS A
BIT AS THEY LOOKED TOO COOL. INCREASE IN CLOUD COVERAGE WOULD ALSO
LIKELY KEEP THE DIURNAL RANGE DOWN A BIT AS WELL.

BAKER

&&

.AVIATION...
18Z UPDATE...
CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS ACROSS THE AREA BUT
NONE OF THEM ARE AFFECTING ANY OF THE TAF SITES YET. THESE SHOWERS
WILL CONTINUE WITH SOME THUNDERSTORMS THROUGH LATER THIS EVENING
BEFORE DISSIPATING. CEILINGS WILL STAY VFR EXCEPT IN AND AROUND
TSRA DEVELOPMENT. WINDS WILL CONTINUE OUT OF THE EAST TO
SOUTHEAST IN THE 5-10KT RANGE THROUGH THE PERIOD WITH NO
RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  89  65  87 /  20   5   5   5
ATLANTA         68  87  67  87 /  20   5   5  10
BLAIRSVILLE     58  84  60  83 /  20  20   5  20
CARTERSVILLE    62  88  62  87 /  20  10   5  10
COLUMBUS        68  90  66  88 /  20   5   5  10
GAINESVILLE     66  86  67  85 /  20  10   5  10
MACON           65  90  64  88 /  20   5   5  10
ROME            63  90  63  89 /  10  10   5  10
PEACHTREE CITY  62  87  61  86 /  20   5   5  10
VIDALIA         67  89  66  89 /  20   5   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Aug 24, 6:21 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EDT FRI AUG 24 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
621 AM EDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH THIS EVENING.

.SYNOPSIS...
WHILE A TROUGH OF LOW PRESSURE SHIFTS EAST OF THE AREA
TODAY...LINGERING MOISTURE WILL STILL ALLOW FOR A SLIGHT CHANCE OF
ISOLATED CONVECTIVE DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...OCCASIONAL LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
LINGERING MOISTURE AND DAYTIME HEATING WILL RESULT IN RATHER
MODEST CAPE VALUES UP TO 1000-1500 J/KG ACROSS PORTIONS OF THE
AREA AND ALLOW FOR ISOLATED THUNDERSTORM POTENTIAL THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. THERE IS
AN INCREASED CHANCE OF THUNDERSTORMS FOR TUESDAY THROUGH THURSDAY
AS THE IMPACTS FROM ISAAC BEGIN TO REACH THE AREA. ALTHOUGH THERE
IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK
WOULD BRING THE CHANCE OF FLOODING AND GUSTY WINDS TO THE AREA.
ISOLATED TORNADOES MAY ALSO BE POSSIBLE WITH ANY STRONG STORMS
EMBEDDED IN THE RAINBANDS ASSOCIATED WITH THE TROPICAL SYSTEM.
THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY
MONITOR THE FORECAST FOR ISAAC.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 24, 4:09 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI AUG 24 2012

GAZ008-242045-
409 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION COUNTY
UNTIL 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF JONES CREEK...MOVING
SOUTHWEST AT 5 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION
COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE JONES CREEK.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3496 8404 3492 8396 3480 8407 3487 8412
      3489 8411 3491 8412 3492 8415
TIME...MOT...LOC 2009Z 073DEG 4KT 3493 8403
Special weather statement, Aug 24, 4:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT FRI AUG 24 2012

GAZ008-242115-
446 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION COUNTY
UNTIL 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CREEK...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES CREEK AND GADDISTOWN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3489 8399 3468 8403 3471 8411 3473 8410
      3480 8410 3480 8413 3481 8414 3485 8414
      3488 8411 3489 8411 3491 8407
TIME...MOT...LOC 2046Z 026DEG 5KT 3487 8407
Special weather statement, Aug 24, 4:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT FRI AUG 24 2012

GAZ006-242115-
450 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN COUNTY
UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEMP...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HEMP...MARGRET AND HURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3491 8412 3489 8411 3488 8411 3485 8414
      3481 8414 3480 8413 3480 8410 3477 8410
      3474 8418 3487 8424 3492 8415
TIME...MOT...LOC 2050Z 070DEG 15KT 3486 8412
Special weather statement, Aug 24, 4:55 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT FRI AUG 24 2012

GAZ009-242130-
455 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOWNS COUNTY
UNTIL 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALEXANDERS MILL...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOWNS COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ALEXANDERS MILL...GUMLOG AND YOUNG HARRIS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3491 8381 3491 8384 3492 8391 3497 8395
      3499 8393 3499 8380
TIME...MOT...LOC 2055Z 016DEG 5KT 3500 8387
Special weather statement, Aug 24, 5:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT FRI AUG 24 2012

GAZ006-242200-
537 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN COUNTY
UNTIL 600 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE RIDGE...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FANNIN COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLUE RIDGE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3493 8429 3478 8428 3479 8431 3482 8433
      3483 8435 3484 8438 3484 8439 3486 8443
      3495 8437
TIME...MOT...LOC 2137Z 015DEG 6KT 3489 8433
Special weather statement, Aug 24, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI AUG 24 2012

GAZ006-242230-
604 PM EDT FRI AUG 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FANNIN COUNTY UNTIL
630 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGDON...MOVING SOUTHWEST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FANNIN COUNTY...INCLUDING AREAS AROUND HIGDON AND COLWELL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3487 8437 3485 8442 3485 8447 3493 8451
      3493 8440
TIME...MOT...LOC 2204Z 065DEG 8KT 3489 8442

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:46 AM EDTSpecial Weather StatementFFCHall44 min
Aug 24, 1:12 AM EDTFlash Flood WarningFFCBanks, Hall, Lumpkin, White6 hr
Aug 24, 1:18 AM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin42 min
Aug 24, 2:06 AM EDTSpecial Weather StatementFFCForsyth39 min
Aug 24, 2:36 AM EDTSpecial Weather StatementFFCGwinnett39 min
Aug 24, 4:09 PM EDTSpecial Weather StatementFFCUnion36 min
Aug 24, 4:46 PM EDTSpecial Weather StatementFFCUnion29 min
Aug 24, 4:50 PM EDTSpecial Weather StatementFFCFannin25 min
Aug 24, 4:55 PM EDTSpecial Weather StatementFFCTowns35 min
Aug 24, 5:37 PM EDTSpecial Weather StatementFFCFannin23 min
Aug 24, 6:21 PM EDTSpecial Weather StatementFFCDouglas24 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.